Terbinafine therapy may be associated with the development of psoriasis de novo or its exacerbation: four case reports and a review of drug-induced psoriasis.
ABSTRACT Adverse effects may occur in 10.4% of patients receiving terbinafine therapy, with cutaneous reactions in 2.7%. We describe the development of psoriasis in four patients who took oral terbinafine. Two patients had plaque-type psoriasis that flared 12 and 17 days, respectively, after starting terbinafine. Another patient developed pustular-type psoriasis de novo after 27 days of terbinafine therapy. The fourth patient was a psoriatic with stable plaque disease who experienced a pustular flare after taking terbinafine for 21 days. We are aware of only one report in the literature in which a patient developed pustular psoriasis de novo after 5 days of terbinafine therapy. In all patients the psoriasis cleared or lessened after discontinuation of terbinafine and institution of antipsoriatic therapy.
- [show abstract] [hide abstract]
ABSTRACT: The recent introduction of a new generation of antifungal drugs promises to alter significantly therapy for both systemic and superficial mycoses, in particular, onychomycosis. This article presents an in-depth review of the azoles (the triazoles itraconazole and fluconazole), the allylamines (naftifine and terbinafine), and the morpholine derivative amorolfine.Journal of the American Academy of Dermatology 07/1994; 30(6):911-33; quiz 934-6. · 4.91 Impact Factor
- British Journal of Dermatology - BRIT J DERMATOL. 01/1968; 80(12):771-793.
- Journal of the American Academy of Dermatology 04/1993; 28(3):490-2. · 4.91 Impact Factor